Alert archive / California / Hazardous Seas Watches in 2010

Hazardous Seas Watch 21, NWS Eureka, CA

August 22, 2010

NWS Eureka, CA issued this hazardous seas watch at Aug 22, 2010, 3:10 AM PDT. It took effect at Aug 23, 2010, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 22, 2010, 3:10 AM PDT (10:10 UTC)
In effect from
Aug 23, 2010, 12:00 PM PDT
Expired
Aug 22, 2010, 2:31 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WHUS76 KEKA 221010
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
310 AM PDT SUN AUG 22 2010

PZZ455-222230-
/O.EXB.KEKA.SC.Y.0064.100822T1900Z-100824T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
310 AM PDT SUN AUG 22 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT MONDAY.

HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH
LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE NORTH WINDS TO
INCREASE TODAY. WINDS WILL EASE MONDAY NIGHT AS THE HIGH SHIFTS
OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-222230-
/O.EXB.KEKA.SC.Y.0064.100822T2200Z-100824T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
310 AM PDT SUN AUG 22 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM
PDT TUESDAY. 

HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH
LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE NORTH WINDS TO
INCREASE TODAY. WINDS WILL EASE TUESDAY AS THE HIGH SHIFTS
OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-222230-
/O.EXT.KEKA.SC.Y.0064.100823T0000Z-100823T1900Z/
/O.NEW.KEKA.GL.A.0022.100823T1900Z-100824T0600Z/
/O.NEW.KEKA.SE.A.0021.100823T1900Z-100824T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
310 AM PDT SUN AUG 22 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON PDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...
...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.
A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 PM THIS
AFTERNOON TO NOON PDT MONDAY. 

HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH
LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE NORTH WINDS TO
INCREASE TO NEAR GALE CONDITIONS MONDAY AFTERNOON THROUGH MONDAY
EVENING. WINDS WILL EASE TUESDAY AS THE HIGH SHIFTS OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-222230-
/O.EXT.KEKA.SC.Y.0064.100822T1010Z-100824T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
310 AM PDT SUN AUG 22 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT TUESDAY.

HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH
LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE MODERATE NORTH
WINDS TO CONTINUE. WINDS WILL EASE TUESDAY AS THE HIGH SHIFTS
OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
140 
WHUS76 KEKA 222131
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
231 PM PDT SUN AUG 22 2010

PZZ470-231100-
/O.CON.KEKA.SC.Y.0064.100823T0000Z-100823T1900Z/
/O.UPG.KEKA.GL.A.0022.100823T1900Z-100824T0600Z/
/O.NEW.KEKA.SE.W.0073.100823T1900Z-100824T1600Z/
/O.NEW.KEKA.GL.W.0124.100823T1900Z-100824T1200Z/
/O.UPG.KEKA.SE.A.0021.100823T1900Z-100824T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
231 PM PDT SUN AUG 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY...
...GALE WARNING IN EFFECT FROM NOON MONDAY TO 5 AM PDT TUESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM NOON MONDAY TO 9 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 5 AM PDT
TUESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM NOON MONDAY TO 9 AM PDT
TUESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS
IN EFFECT UNTIL NOON PDT MONDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-231100-
/O.CON.KEKA.SC.Y.0064.000000T0000Z-100824T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
231 PM PDT SUN AUG 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT MONDAY. 

HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH
LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE NORTH WINDS TO
INCREASE TODAY. WINDS WILL EASE MONDAY NIGHT AS THE HIGH SHIFTS
OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-231100-
/O.CON.KEKA.SC.Y.0064.000000T0000Z-100824T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
231 PM PDT SUN AUG 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT TUESDAY. 

HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH
LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE MODERATE NORTH
WINDS TO CONTINUE. WINDS WILL EASE TUESDAY AS THE HIGH SHIFTS
OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-231100-
/O.CON.KEKA.SC.Y.0064.100822T2200Z-100824T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
231 PM PDT SUN AUG 22 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT TUESDAY. 

HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC INTERACTING WITH
LOW PRESSURE OVER INTERIOR CALIFORNIA WILL CAUSE NORTH WINDS TO
INCREASE TODAY. WINDS WILL EASE TUESDAY AS THE HIGH SHIFTS
OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Aug 21, 1:50 PM PDT, 13 hours 20 minutes earlier.

Area forecast discussion, Aug 21, 1:50 PM PDT, 13 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
150 PM PDT SAT AUG 21 2010

.SYNOPSIS...COASTAL AREAS WILL CONTINUE TO EXPERIENCE COOL AND
CLOUDY CONDITIONS WITH OCCASIONAL DRIZZLE THIS WEEKEND. ACROSS THE
INTERIOR...OCCASIONAL CLOUDINESS AND A FEW SHOWERS WILL ACCOMPANY
A COOL TROUGH OF LOW PRESSURE AS IT MOVES OVERHEAD TONIGHT AND
SUNDAY. A STRONG WARMING AND DRYING TREND IS EXPECTED FOR FIRST
HALF OF THE WORK WEEK AS HIGH PRESSURE BUILDS ACROSS THE WEST
COAST.

&&

.DISCUSSION...AFTERNOON WATER VAPOR IMAGERY SHOWS AXIS OF LARGE
TROUGH JUST EAST OF 130W WITH EMBEDDED SHORT WAVE NOW LIFTING
NORTHEAST JUST OFF THE NORTHERN CALIFORNIA COAST. COOLING CLOUDS
TOPS HAVE BEEN EXPANDING IN COVERAGE ACROSS THE PAC NW AS MAIN UPPER
TROUGH APPROACHES THIS AFTERNOON. ALTHOUGH MOISTURE AND INSTABILITY
REMAIN LIMITED...LIFT ACROSS NORTHERN PORTION OF CWA MAY BE STRONG
ENOUGH TO GENERATE A FEW SHOWERS...AND IS SUPPORTED BY 18Z NAM.
LATEST MOSAIC RADAR HAS PERSISTENT APPROACHING BAND OF 20 TO 25 DBZ
RETURNS OFFSHORE AS WELL. HAVE EXPANDED COVERAGE OF SLIGHT CHANCE
POPS A BIT FOR THIS EVENING ACCORDINGLY.

AS UPPER TROUGH PIVOTS OVERHEAD LATER TONIGHT...MUCH COOLER AIR
PUSHES IN WITH H85 TEMPS FALLING BELOW 10C ACROSS THE NORTHERN
ZONES. HOWEVER...THIS COOL-DOWN WILL BE SHORT LIVED AS TROUGH
LIFTS NORTHEAST QUICKLY AND HEIGHTS RISE SUNDAY. A PROGRESSIVE
OFFSHORE FLOW EVENT WILL COMMENCE LATER SUNDAY AS BROAD RIDGE AND
STRONG WARM AIR ADVECTION BUILD OVER THE WEST COAST. BOTH 12Z GFS
AND ECMWF ARE STILL INDICATING 30C H85 TEMPS NOSING INTO TRINITY
COUNTY BY 00Z WEDNESDAY. DRY AND VERY WARM CONDITIONS ARE EXPECTED
THROUGH AT LEAST MID WEEK. COOLING TREND THEN SETS IN ONCE AGAIN
FOR THE LATTER PORTION OF THE WEEK AS UPPER TROUGH PIVOTS ACROSS
THE PACIFIC NORTHWEST. HENRY

&&

.AVIATION...THE MARINE LAYER WILL BE DEEP AGAIN TONIGHT AS AN UPPER
LEVEL TROUGH MOVES ACROSS THE REGION...AND THE STRATUS WILL
PENETRATE INLAND. CIRRUS STRATUS ASSOCIATED WITH THE TROUGH WILL
CONTINUE TO SPREAD ACROSS HUMBOLDT AND TRINITY COUNTIES THIS
EVENING. BUILDING HIGH PRESSURE WILL INCREASE NORTH WINDS OFFSHORE
LATE SUNDAY MORNING AND SHOULD HELP CLEAR THE STRATUS SUNDAY
AFTERNOON. HOWEVER...THE DEVELOPMENT OF MICRO-SCALE EDDIES MAY
INHIBIT CLEARING. TH

&&

.MARINE...LIGHT WINDS WILL PREVAIL TONIGHT AS A WEAK LOW MOVES OVER
THE WATERS. BUILDING HIGH PRESSURE WILL TIGHTEN THE SURFACE PRESSURE
GRADIENT ON SUNDAY AND MONDAY...AND NORTHERLY WINDS WILL INCREASE.
THE WINDS WILL BE STRONGEST ACROSS THE OUTER WATERS WITH SOLID SMALL
CRAFT CONDITIONS THROUGH MONDAY EVENING. THERE WILL BE LOCALIZED
GALE GUSTS MONDAY AND MONDAY NIGHT...MAINLY BEYOND 30 NM FROM THE
COAST...AND INCREASING SHORT PERIOD SEAS MAY IMPACT THE INNER
WATERS. THE WINDS WILL EASE TUESDAY AND WEDNESDAY AS THE GRADIENT
RELAXES. STRONG NORTHERLY WINDS ARE POSSIBLE LATE NEXT WEEK. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY FROM 5 PM SUNDAY TO 9 AM PDT TUESDAY PZZ470.

SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 9 AM PDT TUESDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Aug 21, 5:25 AM PDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
525 AM PDT SAT AUG 21 2010

CAZ001>004-076-221300-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
525 AM PDT SAT AUG 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:10 AM PDTGale WatchEKA11 hr
Aug 22, 2:31 PM PDTGale WarningEKA36 hr
Aug 22, 2:31 PM PDTHazardous Seas WarningEKA36 hr

Nearby

Hazardous Seas Watches in California, 2010Every hazardous seas watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.